Texas, 2007

Flash Flooding in Texas, July 26, 2007

July 26, 2007 · NWS CRP · 3 events in 3 counties and zones

Scattered thunderstorms and a tropical atmosphere produced very heavy rainfall and flooding across portions of the southern Coastal Bend.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$25,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CRP wrote it up.

Scattered thunderstorms and a tropical atmosphere produced very heavy rainfall and flooding across portions of the southern Coastal Bend.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Jul 26, 9:15 AM CST, 1 hour earlier.

Area forecast discussion, Jul 26, 9:15 AM CST, 1 hour before
AREA FORECAST DISCUSSION...CORRECTION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1015 AM CDT THU JUL 26 2007

...CORRECTION FOR MARINE DISCUSSION...

.UPDATE...ANOTHER WET DAY IN STORE AS ATMOSPHERIC CONDITIONS LOOK
VERY SIMILAR TO YESTERDAY. NEARLY STATIONARY UPPER LOW IS EXPECTED
TO REMAIN WEST OF THE REGION...JUST WSW OF THE TX BIG BEND.
SOUTHERLY WINDS ON THE EAST SIDE OF THIS SYSTEM WILL CONTINUE TO
DRAW DEEP TROPICAL MOISTURE NORTHWARD ACROSS S TX. CURRENT FLASH
FLOOD WATCH FOR ENTIRE AREA THROUGH MIDNIGHT TONIGHT WILL LIKELY
BE EXTENDED THROUGH FRI WHEN AFTERNOON PACKAGE IS ISSUED TODAY.

LATEST 12Z SOUNDING FROM CRP SHOWS PWS OF NEARLY 2.25 INCHES...DEEP
SOUTHERLY FLOW OF 10-15 KTS...WITH SFC WINDS BACKED TO ESE.
THUS...COULD AGAIN SEE ISOLATED WATERSPOUTS AND TROPICAL FUNNELS
TODAY. MODELS APPEAR TO BE TARGETING THE ENE 1/3 OF THE CWA FOR
HIGHEST QPF...ESPECIALLY COASTAL COUNTIES FROM CC BAY TO VCT.
CURRENT FORECAST ALREADY HAS CAT POPS IN THIS REGION...WHICH LOOKS
GOOD FOR NOW. GIVEN MODERATE INSTABILITY AND HIGH PWS...ANY
DAYTIME HEATING WILL DESTABILIZE ATMOSPHERE...CAUSING ADDITIONAL
SHOWERS/TSTMS FURTHER INLAND.

CONTINUING TO MONITOR FLASH FLOOD THREAT...WHICH IS CURRENTLY
HIGHEST OVER BEE...JIM WELLS...WESTERN KLEBERG...CALHOUN...ARANSAS
AND REFUGIO COUNTIES.

&&

.MARINE...NO SIGNIFICANT CHANGES TO CURRENT FORECAST. EXPECT SCT-
NUMEROUS SHOWERS/TSTMS TO CONTINUE THROUGH EARLY AFTERNOON...AND
POSSIBLY DECREASE A LITTLE AS INSTABILITY INCREASES OVER THE LAND
BY MID AFTERNOON. HOWEVER...TROPICAL WAVE IS COMING UP FROM THE
SOUTH...WHICH WILL INCREASE SHOWERS/TSTMS AGAIN LATER TODAY AND
TONIGHT THROUGH FRI. WILL KEEP SCEC CONDITIONS GOING TODAY...
ESPECIALLY FOR OFFSHORE WATERS...AS THE TROPICAL WAVE AND ASSOCIATED
CONVECTION MOVE NORTHWARD.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    86  75  88  77  90  /  80  70  70  50  50
VICTORIA          84  74  86  76  89  /  90  80  80  50  60
LAREDO            90  75  93  78  95  /  70  50  50  60  60
ALICE             87  73  89  76  92  /  80  60  70  50  60
ROCKPORT          85  78  87  78  89  /  90  80  80  50  50
COTULLA           85  73  89  73  91  /  70  50  50  60  60
KINGSVILLE        87  75  89  76  91  /  80  60  70  50  50
NAVY CORPUS       86  78  88  79  89  /  80  70  70  50  50

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
     ARANSAS...BEE...CALHOUN...DUVAL...GOLIAD...JIM WELLS...
     KLEBERG...LA SALLE...LIVE OAK...MCMULLEN...NUECES...
     REFUGIO...SAN PATRICIO...VICTORIA...WEBB.

GM...NONE.

&&

RM/33...SHORT TERM
WC/87...LONG TERM
Hazardous weather outlook, Jul 26, 5:00 AM CST, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
600 AM CDT THU JUL 26 2007

GMZ230-235-250-255-270-275-TXZ229>234-239>247-271100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
600 AM CDT THU JUL 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

AN UPPER LEVEL LOW PRESSURE SYSTEM IS EXPECTED TO REMAIN NORTHWEST
OF THE RIO GRANDE PLAINS THROUGH TONIGHT. THE LOW WILL INTERACT WITH
ABUNDANT MOISTURE OVER SOUTH TEXAS TO PRODUCE NUMEROUS SHOWERS AND
THUNDERSTORMS. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE OVER ALL OF
SOUTH TEXAS TODAY AND TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT
THROUGH THIS EVENING. RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE
EXPECTED WITH ISOLATED AMOUNTS OF 4 TO 8 INCHES POSSIBLE. DUE TO
SATURATED SOIL CONDITIONS...ANY HEAVY RAIN WILL QUICKLY BECOME
RUNOFF AND LEAD TO FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

AN UPPER-LEVEL LOW PRESSURE SYSTEM IS FORECAST TO DRIFT WEST INTO
MEXICO OVER THE WEEKEND. THE LOW WILL INTERACT WITH DEEP TROPICAL
MOISTURE AND PRODUCE SCATTERED...AND AT TIMES NUMEROUS...SHOWERS AND
THUNDERSTORMS ACROSS SOUTH TEXAS WITH A THREAT OF LOCALLY HEAVY
RAINFALL. THE GREATEST THREAT FOR HEAVY RAINFALL WILL BE FRIDAY
AND SATURDAY...BUT SCATTERED THUNDERSTORMS WILL REMAIN IN THE
FORECAST THROUGH SUNDAY. SCATTERED 1 TO 2 INCH AND LOCALIZED 3 TO 6
INCH RAINFALL TOTALS WILL BE POSSIBLE EACH DAY THROUGH SATURDAY.
THESE RAINFALL TOTALS WILL ADD UP THROUGH THE END OF THE WEEK
LEADING TO AN INCREASING THREAT FOR FLASH FLOODING. SEVERAL RIVERS
IN THE AREA REMAIN NEAR OR ABOVE FLOOD STAGE DUE TO RECORD RAINFALL
AMOUNTS FOR THE MONTH OF JULY. ADDITIONAL HEAVY RAINFALL WILL ONLY
WORSEN THE RIVER FLOOD SITUATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

TMT/TM

The radar

The Corpus Christi radar (KCRP), 50 km away, was scanning. The volume nearest the first event began at 16:13 UTC.

Open the radar archive at this moment

Event by event

3 flash flood. Local standard time, as filed.

Flash Flood, Jim Wells

When
July 26, 10:15 AM CST to 11:00 AM CST
Where
Jim Wells County, 3.72 mi N of (Ali)alice Intl Arpt to 5.34 mi NE of (Ali)alice Intl Arpt
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
27.784, -98.020

Two to four inches of rain fell across eastern Jim Wells county. Westbound Hwy 44 was closed from Bentonville to Hwy 359, with water flowing over the road. San Felipe Creek was also reported flooded in the Rancho Alegre area.

Flash Flood, Kleberg

When
July 26, 10:58 AM CST to 3:00 PM CST
Where
Kleberg County, Kingsville
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
27.520, -97.870

Between 2 and 4 inches of rain fell across western Kleberg county. Most city streets in Kingsville became flooded and impassable, with several cars stranded in the high water.|

Flash Flood, Nueces

When
July 26, 12:10 PM CST to 3:00 PM CST
Where
Nueces County, 1.18 mi W of Highway Vlg
Cause
Heavy Rain
Property damage
$25,000
Reported by
Law Enforcement
Coordinates
27.800, -97.469

Between 3 and 5 inches of rain led to widespread flash flooding of roads in and around Corpus Christi. Numerous cars became stalled. Five water rescues were reported. Some of the major flooding occurred along Interstate 37 near Annaville, where the interstate was closed with several feet of water flowing over it. Hwy 286 (N.P.I.D.) at Leopard and Bates was closed with many feet of water over it. Several other secondary streets throughout the city were flooded.|

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, July 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 58596, 58594, 58593.